Alert archive / North Dakota / Wind Advisories in 2014
Wind Advisory 17, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at May 11, 2014, 2:56 PM MDT for 29 counties in North Dakota. It took effect at May 12, 2014, 8:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2014, 2:56 PM MDT (20:56 UTC)
- In effect from
- May 12, 2014, 8:00 AM MDT
- Expired
- May 12, 2014, 6:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Bismarck, ND
All 29 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 53 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
985 WWUS73 KBIS 112056 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 356 PM CDT SUN MAY 11 2014 ...STRONG WINDS TO DEVELOP ON MONDAY... .A LOW PRESSURE SYSTEM OVER THE CENTRAL U.S. WILL MOVE INTO THE GREAT LAKES REGION ON MONDAY...CAUSING INCREASING NORTH TO NORTHWEST WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. EXPECT SUSTAINED WINDS AROUND 30 MPH WITH GUST UP TO 45 MPH THROUGH MUCH OF THE DAY ON MONDAY. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-120500- /O.NEW.KBIS.WI.Y.0017.140512T1400Z-140513T0000Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH... MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 356 PM CDT SUN MAY 11 2014 /256 PM MDT SUN MAY 11 2014/ ...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY. * TIMING...TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
8 follow-up statements
727 WWUS73 KBIS 112109 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 409 PM CDT SUN MAY 11 2014 ...STRONG WINDS TO DEVELOP ON MONDAY... .A LOW PRESSURE SYSTEM OVER THE CENTRAL U.S. WILL MOVE INTO THE GREAT LAKES REGION ON MONDAY...CAUSING INCREASING NORTH TO NORTHWEST WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. EXPECT SUSTAINED WINDS AROUND 30 MPH WITH GUST UP TO 45 MPH THROUGH MUCH OF THE DAY ON MONDAY. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-120515- /O.CON.KBIS.WI.Y.0017.140512T1400Z-140513T0000Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH... MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 409 PM CDT SUN MAY 11 2014 /309 PM MDT SUN MAY 11 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY... * TIMING...MONDAY MORNING THROUGH MONDAY AFTERNOON. * WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
542 WWUS73 KBIS 120009 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 709 PM CDT SUN MAY 11 2014 ...STRONG WINDS TO DEVELOP ON MONDAY... .A LOW PRESSURE SYSTEM OVER THE CENTRAL U.S. WILL MOVE INTO THE GREAT LAKES REGION ON MONDAY...CAUSING INCREASING NORTH TO NORTHWEST WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. EXPECT SUSTAINED WINDS AROUND 30 MPH WITH GUST UP TO 45 MPH THROUGH MUCH OF THE DAY ON MONDAY. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-120815- /O.CON.KBIS.WI.Y.0017.140512T1400Z-140513T0000Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH... MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 709 PM CDT SUN MAY 11 2014 /609 PM MDT SUN MAY 11 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY... * TIMING...MONDAY MORNING THROUGH MONDAY AFTERNOON. * WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH/RP KINNEY
051 WWUS73 KBIS 120233 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 933 PM CDT SUN MAY 11 2014 ...STRONG WINDS TO DEVELOP ON MONDAY... .A LOW PRESSURE SYSTEM OVER THE CENTRAL U.S. WILL MOVE INTO THE GREAT LAKES REGION ON MONDAY...CAUSING INCREASING NORTH TO NORTHWEST WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. EXPECT SUSTAINED WINDS AROUND 30 MPH WITH GUST UP TO 45 MPH THROUGH MUCH OF THE DAY ON MONDAY. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-121045- /O.CON.KBIS.WI.Y.0017.140512T1400Z-140513T0000Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH... MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 933 PM CDT SUN MAY 11 2014 /833 PM MDT SUN MAY 11 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY... * TIMING...MONDAY MORNING THROUGH MONDAY AFTERNOON. * WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH/RP KINNEY
347 WWUS73 KBIS 120605 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 105 AM CDT MON MAY 12 2014 ...STRONG WINDS TO DEVELOP AFTER SUNRISE ON MONDAY... .A LOW PRESSURE SYSTEM OVER THE CENTRAL U.S. EARLY THIS MONDAY MORNING WILL MOVE INTO THE GREAT LAKES REGION LATER TODAY...CAUSING INCREASING NORTH TO NORTHWEST WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. EXPECT SUSTAINED WINDS AROUND 30 MPH WITH GUST UP TO 45 MPH THROUGH MUCH OF THE DAYLIGHT HOURS ON MONDAY. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-121415- /O.CON.KBIS.WI.Y.0017.140512T1400Z-140513T0000Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH... MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 105 AM CDT MON MAY 12 2014 /1205 AM MDT MON MAY 12 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...MONDAY MORNING THROUGH MONDAY AFTERNOON. * WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JV
344 WWUS73 KBIS 120854 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 354 AM CDT MON MAY 12 2014 ...STRONG WINDS TO DEVELOP AFTER SUNRISE... .A LOW PRESSURE SYSTEM OVER THE CENTRAL U.S. EARLY THIS MONDAY MORNING WILL MOVE INTO THE GREAT LAKES REGION LATER TODAY... CAUSING INCREASING NORTH TO NORTHWEST WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. EXPECT SUSTAINED WINDS AROUND 30 MPH WITH GUST UP TO 45 MPH THROUGH MUCH OF THE DAYLIGHT HOURS TODAY. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-121900- /O.CON.KBIS.WI.Y.0017.140512T1400Z-140513T0000Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH... MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 354 AM CDT MON MAY 12 2014 /254 AM MDT MON MAY 12 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...MONDAY MORNING THROUGH MONDAY AFTERNOON. * WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JV
007 WWUS73 KBIS 121811 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 111 PM CDT MON MAY 12 2014 ...STRONG WINDS TO DEVELOP AFTER SUNRISE... .A LOW PRESSURE SYSTEM OVER THE CENTRAL U.S. WILL MOVE INTO THE GREAT LAKES REGION TODAY...CAUSING INCREASING NORTH TO NORTHWEST WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. EXPECT SUSTAINED WINDS AROUND 30 MPH WITH GUST UP TO 45 MPH THROUGH THE AFTERNOON AND INTO THE EARLY EVENING. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-130000- /O.CON.KBIS.WI.Y.0017.000000T0000Z-140513T0000Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH... MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 111 PM CDT MON MAY 12 2014 /1211 PM MDT MON MAY 12 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...THROUGH MONDAY AFTERNOON. * WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
740 WWUS73 KBIS 122051 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 351 PM CDT MON MAY 12 2014 ...STRONG WINDS TO DEVELOP AFTER SUNRISE... .A LOW PRESSURE SYSTEM OVER THE CENTRAL U.S. WILL MOVE INTO THE GREAT LAKES REGION TODAY...CAUSING INCREASING NORTH TO NORTHWEST WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. EXPECT SUSTAINED WINDS AROUND 30 MPH WITH GUST UP TO 45 MPH THROUGH THE AFTERNOON AND INTO THE EARLY EVENING. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-130000- /O.CON.KBIS.WI.Y.0017.000000T0000Z-140513T0000Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH... MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 351 PM CDT MON MAY 12 2014 /251 PM MDT MON MAY 12 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...THROUGH MONDAY AFTERNOON. * WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
824 WWUS73 KBIS 130000 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 700 PM CDT MON MAY 12 2014 ...DECREASING WINDS TONIGHT... .THE WIND ADVISORY FOR WESTERN AND CENTRAL NORTH DAKOTA WILL BE ALLOWED TO EXPIRE THIS EVENING. A NORTH WIND WILL CONTINUE TO DIMINISH BELOW ADVISORY CRITERIA THIS EVENING. HOWEVER...GUSTY WINDS WILL CONTINUE UNTIL SUNSET...WITH GUSTS IN THE 30S TO NEAR 40 MPH. NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-130100- /O.EXP.KBIS.WI.Y.0017.000000T0000Z-140513T0000Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH... MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 700 PM CDT MON MAY 12 2014 /600 PM MDT MON MAY 12 2014/ ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... A NORTH WIND WILL CONTINUE TO DIMINISH BELOW ADVISORY CRITERIA THIS EVENING. HOWEVER...GUSTY WINDS WILL CONTINUE UNTIL SUNSET...WITH GUSTS IN THE 30S TO NEAR 40 MPH. $$ RP KINNEY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 11, 2:43 PM MDT, 13 minutes earlier.
Area forecast discussion, May 11, 2:43 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 343 PM CDT SUN MAY 11 2014 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 345 PM CDT SUN MAY 11 2014 MAIN FORECAST ISSUE IN THE SHORT TERM PERIOD WILL BE PRECIPITATION CHANCES OVER THE EASTERN THIRD OF THE FORECAST AREA TONIGHT AND MONDAY...AND WINDS ON MONDAY. CURRENTLY...FRONTAL BOUNDARY FROM MINNESOTA SOUTH INTO NORTHWEST IOWA AND BACK WEST ACROSS CENTRAL NEBRASKA. WIDESPREAD CLOUD COVER ACROSS WESTERN AND CENTRAL NORTH DAKOTA EXCEPT FOR CLEARING SKIES IN THE NORTHWEST...AS DRIER AIR IS WORKING INTO THIS AREA. MODELS ARE IN GOOD AGREEMENT BRINGING AN AREA OF SHOWERS INTO THE FAR SOUTH CENTRAL AND THE JAMES RIVER VALLEY LATE THIS AFTERNOON AND THROUGH THE EVENING HOURS...MAINLY SOUTH AND EAST OF A LINE FROM LINTON TO HARVEY AND CARRINGTON...AN NORTH TO RUGBY AND BELCOURT. CAN NOT RULE OUT A RAIN/SNOW MIX IN THE FAR NORTH CENTRAL IF ANY PRECIPITATION FALLS LATE TONIGHT. NO ACCUMULATIONS EXPECTED THOUGH. THE PRECIPITATION WANES LATE TONIGHT INTO EARLY MONDAY MORNING...WITH ONE LAST WAVE LIFTING THROUGH EASTERN NORTH DAKOTA DURING THE DAY MONDAY...JUST CLIPPING THE FAR EASTERN CWA. THE WEST WILL CONTINUE TO DRY OUT AS HIGH PRESSURE TRIES TO BUILD INTO THE WESTERN DAKOTAS. WE WILL SEE BREEZY TO WINDY CONDITIONS ON MONDAY AND WILL ISSUE A WIND ADVISORY FOR ALL BUT THE NORTHWEST. GFS BURF SOUNDINGS INDICATE MIXING LAYER LIFTING SHORTLY AFTER 12 UTC INTO AN AREA OF SUSTAINED 30 KNOT WINDS. THE NAM BUFR SOUNDINGS ARE EVEN MORE IMPRESSIVE WITH 40 TO 50 KNOT WINDS NEAR THE TOP OF THE MIXED LAYER. UTILIZED A BLEND WHICH PUTS US INTO ADVISORY CRITERIA ACROSS MOST OF THE CWA. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 345 PM CDT SUN MAY 11 2014 UPPER LEVEL TROUGH WILL BE SITUATED FROM ACROSS SOUTH CENTRAL CANADA SOUTH-SOUTHWEST INTO THE SOUTHERN ROCKIES AT THE ONSET OF THE LONG TERM PERIOD MONDAY EVENING. LINGERING SHOWERS ACROSS MY EASTERN COUNTIES LOOK TO BE ONGOING...SLOWLY ENDING THROUGH MONDAY NIGHT. A POTENT EMBEDDED WAVE THEN SLIDES SOUTH INTO THE NORTHERN PLAINS TUESDAY BRINGING CLOUDS AND ANOTHER CHANCE FOR MAINLY RAIN TO THE REGION ENDING TUESDAY NIGHT. WINDY CONDITIONS CONTINUE FROM MONDAY INTO TUESDAY. WILL WANT TO MONITOR FOR POSSIBLE WIND ADVISORY HEADLINES. NOT AS BREEZY FOR WEDNESDAY. TROUGH MOVES EAST WEDNESDAY WITH NORTHWEST FLOW ALOFT DEVELOPING AND PERSISTING THROUGH THE FIRST HALF OF NEXT WEEKEND. EMBEDDED WAVE IS DEPICTED TO MOVE THROUGH SOMETIME THURSDAY NIGHT OR FRIDAY BRINGING A CHANCE FOR SHOWERS TO THE LOCAL AREA. OTHERWISE THE REST OF THE WORK WEEK APPEARS MAINLY DRY. 12Z GFS/ECMWF SHOW A SHORT WAVE RIDGE SATURDAY NIGHT FOLLOWED BY A MORE ACTIVE FLOW SUNDAY INTO MONDAY AHEAD AND ALONG A DEVELOPING TROUGH ORIGINATING OVER THE PACIFIC NORTHWEST AND PROGRESSING EASTWARD. MILDER TEMPERATURES OVER THE WEEKEND AS WELL...HELPING TO INCREASE THE POTENTIAL FOR THUNDERSTORMS SUNDAY-MONDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 345 PM CDT SUN MAY 11 2014 MVFR CEILINGS CONTINUE AT KMOT...KBIS AND KJMS. COULD SEE PERIODS OF LOW VFR CEILINGS AT THESE SITES LATE THIS AFTERNOON. ANOTHER ROUND OF RAIN IS EXPECTED TO LIFT INTO EASTERN NORTH DAKOTA LATE TONIGHT. THIS WILL KEEP MVFR CEILINGS AT KJMS THROUGH 18Z MONDAY. KBIS WILL LIKELY BE ON THE EDGE WITH CLEARING SKIES TO THE WEST AND MVFR CEILINGS EAST. LEANED TOWARD PESSIMISTIC SIDE FOR NOW WITH MVFR CEILINGS THROUGH 14Z MONDAY. KDIK AND KMOT WILL SEE A MUCH HIGHER PROBABILITY OF VFR CEILINGS ONCE THE CEILINGS LIFT TO VFR TODAY AS DRIER AIR WILL MOVE INTO THESE AREAS. KISN WILL REMAIN VFR THROUGH THE TAF PERIOD. MODERATE NORTH TO NORTHWEST WINDS WILL CONTINUE THROUGH THE PERIOD INCREASING TO 20 TO 35 MPH WITH HIGHER GUSTS MONDAY MORNING. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM CDT /8 AM MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY FOR NDZ002>005-010>013-018>023-025-031>037-040>048-050- 051. && SHORT TERM...TWH LONG TERM...NH AVIATION...TWH
Hazardous weather outlook, May 11, 2:50 PM MDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 350 PM CDT SUN MAY 11 2014 NDZ004-012-122100- BOTTINEAU-MCHENRY- 350 PM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE...BANTRY AND TOWNER AND FOR THE WILLOW CREEK NEAR WILLOW CITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WIND ADVISORY IS IN EFFECT FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA MONDAY. SEE WWW.WEATHER.GOV FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ003-005-011-013-018>023-025-031>037-040>048-050-051-122100- RENVILLE-ROLETTE-WARD-PIERCE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 350 PM CDT SUN MAY 11 2014 /250 PM MDT SUN MAY 11 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WIND ADVISORY IS IN EFFECT FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA MONDAY. SEE WWW.WEATHER.GOV FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001-002-009-010-017-122100- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE- 350 PM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS TWH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 6:40 PM MDT | Special Weather Statement | BIS | Stutsman | 65 min |
Nearby
Wind Advisories in North Dakota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.